Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 2.9 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. We just need 1% of our readers to donate. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
A friend of a friend injected a pill of oxycodone last night and immediately upon pulling the syringe out the injection area swelled up and hurt pretty badly. The friend initially thought it was a miss but after a while realized that the lump had not gone down and was starting to look slightly blue under the skin. Additionally he rarely ever injects in this area maybe about 1 per day for the past few days probably four times total. the spot is also hard and sore. About 12 hours later noticed it was the same but still hurts a little. the spot is about as big around as a dime and is slightly raised. He is wondering what happened and if there is a serious problem. Additionally it is in a spot that is tough to hide and wonders if it will become much worse. As of now it would be okay. He is worried and wonders what he should do if anything?? Please help
No one can really say, but it's possible you missed some of the hit. If the site feels hot as well as painful you may have the start of an abscess.
Put a cold compress on it (run a face cloth under a cold water tap and keep applying to the sore part) and take some aspirin, that should help reduce the swelling.
If it's still the same tomorrow I'd get it checked by a doctor, you may need antibiotics. Try not to worry, it may be fine.
Hope you feel better soon luv.
thanks for the replies but he thought an abcess was something that came up over time? not immediately after the injection? if it is dangerous, at what point do you try to go to the doctor? when do you know its bad so to speak? he was thinking maybe more along the lines of busting a blood vessel or something? would that not look like what was previously described as well?
Did SWIy get high from the hit? It sounds like a miss to Sway, although its hard to be sure from the description given. But she highly doubts that you "burst a blood vessel.." If its not better tomorrow or the day after, or it gets any worse, it would be good to get it checked. When you miss in a spot that isn't very fleshy a miss can be pretty sore for a day or two.. Especially if its on your hand or wrist. Misses there are can be really sore and sometimes it makes your hand and arm really stiff.
thanks for all of the help. The replies given have certainly shed some good insight on the subject. My friend will be very grateful for all of the information. Thanks again.
montiac added 98 Minutes and 33 Seconds later...
okay so it has been 24 hours since my friend had this incident. Says there is no change really. Maybe some of the swelling has gone down and the sight looks the same. It does not feel any hotter on this arm than the other arm feels when he touches it to his face. Still hard to the touch and tender more so than painful. No redness as of yet just a slight blueish tint under the area. Should my friend be able to alleviate his worry or should he continue very close observation and try to get some antibiotics? What can be done to prevent this from ever happening again. Friend used clean needle and bottled water. Did not use alcohol. Thanks
Last edited by montiac; 19-10-2009 at 07:14.
Reason: Automerged Doublepost
I've seen a friend's arm swell up instantly after injection of some oxy, because he didn't loosen the tourniquet before pulling out the needle. He pulled it out and stabbed it in another spot, but the first IV site immediately swelled up. This maybe similar to what happened to SWIY, but i don't try to admit that i am very knowledgeable in this area. Hope your friend is ok, and remember, knowledge helps with harm reduction.
this sort of thing is a common occurance when injecting.swiy might have missed a little, had the arm tied of to tight or sometimes viens just blow. when one gets blood under the skin its always a bluish lump. as people have said don't panic. the main thing is if swelling gets bigger, goes red and/or is hot too touch then watch it closely and get it seen to if its getting worse. Abcesses are qute rare and usally only occur if one does a dirty hit or misses with chalky mixture.
remember injecting pills always has it dangers and these things are bound to happen,
hopefully swiy will get away with a sore arm this time. swim injected different plls for years and escaped with just a lot of collapsed veins but considers himself extremly lucky. i hope swiy stays lucky
There's a god thread on injecting that maybe swiy should read as it puts the dangers into perspective.